zbMATH — the first resource for mathematics

Probabilities of election outcomes for large electorates. (English) Zbl 0399.90007

91B14 Social choice
Full Text: DOI
[1] Abrahamson, I.G, Orthant probabilities for the quadrivariate normal distribution, Ann. math. statist., 35, 1685-1703, (1964) · Zbl 0125.09102
[2] de Condorcet, Marquis, Essai sur l’application de l’analyse à la probabilité des décisions rendues à la pluralité de voix, (1785), reprinted, Chelsea, New York, 1973
[3] Cheng, M.C, The orthant probability of four Gaussian variates, Ann. math. statist., 40, 152-161, (1969) · Zbl 0181.45103
[4] David, F.N; Mallows, C.L, The variance of Spearman’s rho in normal samples, Biometrika, 48, 19-28, (1961) · Zbl 0133.12003
[5] Dutt, J.E, A representation of multivariate normal probability integrals by integral transformations, Biometrika, 60, 637-645, (1973) · Zbl 0269.60011
[6] Dutt, J.E; Lin, T.K, A short table for computing normal orthant probabilities of dimensions 4 and 5, J. statist. comput. simul., 4, 95-120, (1975) · Zbl 0323.65001
[7] Fishburn, P.C, A proof of May’s theorem P(m, 4) = 2P(m, 3), Behav. sci., 18, 212, (1973)
[8] Gehrlein, W.V; Fishburn, P.C, The probability of the paradox of voting: A computable solution, J. econ. theory, 13, 14-25, (1976) · Zbl 0351.90002
[9] \scW. V. Gehrlein and P. C. Fishburn, The effects of abstentions on elections outcomes, Public Choice, in press.
[10] \scW. V. Gehrlein and P. C. Fishburn, Coincidence probabilities for simple majority and positional voting rules, Social Sci. Res., in press.
[11] Guilbaud, G.Th, LES théories de l’intérêt général et le problème logique de l’aggrégation, Économie appliquée, 5, 501-584, (1952)
[12] Johnson, N.L; Kotz, S, Distributions in statistics: continuous multivariate distributions, (1972), Wiley New York · Zbl 0248.62021
[13] Lewin, L, Dilogarithms and associated functions, (1958), Macdonald Press London · Zbl 0083.35904
[14] May, R.M, Some mathematical remarks on the paradox of voting, Behav. sci., 16, 143-151, (1971)
[15] Niemi, R.G; Weisberg, H.F, A mathematical solution to the probability of the paradox of voting, Behav. sci., 13, 317-323, (1968)
[16] Posnyakov, V.V, A representation of the multidimensional normal distribution function, Ukrainian math. J., 23, 473-476, (1971)
[17] Ruben, H, On the moments of order statistics in samples from normal populations, Biometrika, 41, 200-227, (1954) · Zbl 0055.12803
[18] Wilks, S.S, Mathematical statistics, (1962), Wiley New York · Zbl 0173.45805
This reference list is based on information provided by the publisher or from digital mathematics libraries. Its items are heuristically matched to zbMATH identifiers and may contain data conversion errors. It attempts to reflect the references listed in the original paper as accurately as possible without claiming the completeness or perfect precision of the matching.